MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PPICC 4F SL 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS DOT PPICC 4F SL 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code Pain (1994)
Date of Event 05/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed and the cause appears to be use related.The product returned for evaluation was one 4fr s/l powerpicc catheter.The investigation findings are consistent with catheter damage caused by contact with a sharp edged instrument such as a scalpel.The returned product sample was evaluated and a split was observed approximately midway along the extension tube.Microscopic examination of the catheter split confirmed it was typical of contact with a sharp bladed instrument, and the characteristics observed which supported this type of failure included: the fracture surface was reflective in nature and contained a striated pattern.This can occur due to pattern transfer of the sharpened edge typically found on a scalpel-type instrument.Sharply formed fracture edges.Planar shape to the fracture surface.Blood residue was seen on the sample which showed that the product had undergone at least some use.The product ifu states ¿avoid accidental device contact with sharp instruments¿.An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.A lot history review (lhr) of recz3250 showed no other similar product complaint(s) from this lot number.[(b)(4)].
 
Event or Problem Description
It was reported "single lumen picc with cut to external tubing in clamp area.Pt states home health nurse did weekly dressing change on picc site and immediately after picc flushed the external tubing had a leak.Pt went to ed with complaint of painful blood/fluids leaking from picc line and unable to flush line.Concern about possible fracture of picc line.Patient taken to surgery for replacement of picc line".

Brand Name
DOT PPICC 4F SL 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8659018
Report Number3006260740-2019-01535
Device Sequence Number2274727
Product Code LJS
UDI-Device Identifier00801741155741
UDI-Public(01)00801741155741
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/31/2019
Report Date (Section F) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model NumberN/A
Device Catalogue NumberCK000854
Device Lot NumberRECZ3250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2019
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/01/2019
Event Location Hospital
Date Report to Manufacturer05/10/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2019
Initial Report FDA Received Date05/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR
Date Report Sent to FDA05/10/2019